# SDR USAASB98070

- Difficulty date: March 19, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N428US
- Make and model: Boeing 737-4B7
- Aircraft serial: 24550
- System (JASC): 5610 · Flight Compartment Windows
- Part: Windshield
- Part number: 5893543109
- Condition: Cracked
- Location: Lt Cockpit
- Part time: 11,663 hours
- Stage of operation: CR
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

IND - FLT 797 - AT CRUISE ALTITUDE, CAPTAINS WINDSHIELD BEGAN ARCING.  WINDSHIELD HEAT WAS TURNED OFF.  SHORTLY THEREAFTER, THE CAPTAINS WINDSHIELD CRACKED.  A DECISION WAS MADE TO DIVERT TO IND.  FLIGHT LANDED WITHOUT FURTHER INCIDENT WITH NO EMERGENCY BEING DECLARED.  MAINTENANCE REMOVED AND REPLACED THE CAPTAINS L1 WINDSHIELD.  ALSO, REPLACED L1 WINDSHIELD HEAT CONTROLLER (P/N 83000-05602) AS PRECAUTIONARY.  OPERATIONAL CHECK GOOD.  (M)
